Alert archive / Michigan / Small Craft Advisories in 2009
Small Craft Advisory 99, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Dec 27, 2009, 3:47 PM EST. It took effect at Dec 28, 2009, 10:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 27, 2009, 3:47 PM EST (20:47 UTC)
- In effect from
- Dec 28, 2009, 10:00 AM EST
- Expired
- Dec 28, 2009, 4:14 AM EST
- In force
- Issued by
- NWS Gaylord, MI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Dec 27, 12:32 PM EST, 3 hours 15 minutes earlier.
Area forecast discussion, Dec 27, 12:32 PM EST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1232 PM EST SUN DEC 27 2009 .SYNOPSIS.../ISSUED AT 300 AM/ A WEAKENING STORM SYSTEM OVER GREAT LAKES WILL EXIT INTO EASTERN CANADA BY TONIGHT. WIDESPREAD LIGHT SNOW THIS MORNING WILL QUICKLY DIMINISH TO SCATTERED LIGHT SNOW SHOWERS FOR MUCH OF TODAY AND TONIGHT. BY LATE TONIGHT...AN ARCTIC FRONT WILL DROP SOUTHWARD INTO THE GREAT LAKES...PROVIDING A REINFORCING SHOT OF COLD AIR TO THE REGION. THE COLD AIR COMBINED WITH THE FRONTAL BOUNDARY...WILL PROVIDE A PERIOD OF LAKE ENHANCED SNOWFALL TO MUCH OF NORTHERN MICHIGAN LATE TONIGHT...INTO MONDAY MORNING. AS THE FRONT DEPARTS MONDAY AFTERNOON...LAKE EFFECT SNOW SHOWERS WILL CONTINUE ACROSS THE SNOWBELTS OF EASTERN UPPER AND NORTHWEST LOWER MICHIGAN THROUGH MONDAY NIGHT AND TUESDAY. HIGH PRESSURE IS EXPECTED TO BUILD INTO THE REGION BY MIDWEEK...LEADING TO MORE TRANQUIL WEATHER. && .SHORT TERM.../ISSUED AT 1129 AM/...THIS AFTERNOON PESKY LOW PRESSURE SYSTEM CONTINUES IT/S SLOW TREK NORTHEAST THROUGH UPPER MICHIGAN THIS MORNING...WITH LOW LEVEL WINDS GRADUALLY TURNING MORE SW-W WITH TIME. CONFLUENCE OF MESOSCALE AND SYNOPTIC FORCING FEATURES WILL ONCE AGAIN DRIVE THE FORECAST...AS IS USUALLY THE CASE THIS TIME OF YEAR. 12Z GUIDANCE DEPICTS ANOTHER REGION OF Q-VECTOR CONVERGENCE/QG-UPWARD SUPPORT SLIDING ACROSS SRN LOWER MICHIGAN INTO THIS EVENING...WHICH LINES UP FAIRLY WELL WITH AREA OF ENHANCED SNOWFALL NOW SLIPPING THROUGH THAT AREA. GUIDANCE SUGGEST SOME OF THIS SYNOPTIC SUPPORT JUST CLIPS THE FAR SE COUNTIES THIS AFTERNOON AND MAY BRING A PERIOD OF HIGHER POPS DOWN THAT WAY. NOT A BIG DEAL HOWEVER...WITH ONLY MINOR ACCUMULATIONS ANTICIPATED. MEANWHILE...REMAINING HEAVIER LAKE ENHANCED SNOW SHOWERS SLOWLY WORKING UP THE LAKE MICHIGAN SHORELINE NORTH OF GRAND TRAVERSE BAY...AS LOW LEVEL WINDS BEGINNING TO VEER SW. THIS ACTIVITY BROUGHT SOME TRANSIENT HEAVIER SNOW SHOWERS TO INLAND AREAS OF NW LOWER MICHIGAN...WITH LIGHT ACCUMULATIONS OF SNOW. EXPECT THIS ACTIVITY TO EVENTUALLY WIND UP ACROSS FAR NW LOWER MICHIGAN (LITTLE TRAVERSE BAY NORTH) AND THROUGH THE STRAITS AS WINDS SETTLE INTO A SSW CONFIGURATION BY EVENING. DECENT OVER WATER INSTABILITY AND HIGHER INVERSION HEIGHTS WILL LEAD TO SOME MODEST ACCUMULATIONS THROUGH THE AFTERNOON HOURS. MAY ALSO NEED TO CONSIDER SOME SORT OF ADVISORY FOR TONIGHT IF SNOW SHOWER ACTIVITY GETS LOCKED IN. WILL MULL THAT OVER THIS AFTERNOON. OTHERWISE...NOT A BAD DAY OVERALL WITH AREAS LIKELY SEEING SOME SUNSHINE AT TIMES. ADAM && .LONG TERM.../ISSUED AT 300 AM/...TONIGHT AND BEYOND TONIGHT INTO MONDAY NIGHT...UPPER LOW SHIFTS EASTWARD...WHILE A NRN STREAM SHORTWAVE DIVES ACROSS ONTARIO AND SHARPENS UP THE LOW LEVEL TROUGHING THROUGH MONDAY MORNING. 1000-850MB WINDS WILL BE ON THE RISE (30KTS)...WHILE SHARP CYCLONIC CONVERGENCE BECOMES MORE UNIDIRECTIONAL OUT OF THE NNW BY MONDAY AFTERNOON. ALTHOUGH MANY LES SNAPSHOTS LOOK IMPRESSIVE FOR GOOD SNOWFALL...THE TRANSITION TO A MORE STEADY NNW FLOW...RESULTS IN MUCH OF THE SNOW BEING TRANSIENT IN NATURE...THUS LIMITING ACCUMULATIONS. BY THE TIME THE BETTER THERMAL PROFILES AND STEADY 1000-850MB WINDS SET UP MONDAY AFTERNOON AND NIGHT...THE AIR MASS IS ALREADY DRYING. CAN SEE AN AVERAGE MAXIMUM OF AROUND 3 INCHES OF SNOW IN THE SNOWBELTS BOTH TONIGHT AND MONDAY...WITH AROUND 2 INCHES IN DRIER AIR MASS FOR MONDAY NIGHT. NO HEADLINES FORESEEN AT THIS POINT...BUT AT LEAST WE ARE GETTING THE LAKE EFFECT MACHINES ROLLING AGAIN. TUESDAY AND LATER PERIODS...NO REAL CHANGES. SFC HIGHER PRESSURE SWEEPS BY TO OUR SOUTH TUESDAY...WHILE A CLIPPER SYSTEM ROLLS IN IN PSEUDO SPLIT FLOW ALOFT WEDNESDAY-WED NIGHT. THIS FEATURE BRINGS SOME BROAD WEAK WAA...AND LOW LEVEL WIND FIELDS OUT OF THE SW. LAKE ENHANCEMENT LOOKS SMALL WITH PROJECTED H8 TEMPS OF -8C...BUT AT LEAST SOME. POSSIBLY AN ADVISORY SITUATION FOR THE COASTAL COUNTIES. THIS TOO FAR OUT HOWEVER...AND NOT STRONG ENOUGH AT THIS POINT TO WARRANT ACCUMULATING SNOW MENTION IN HWO. SMD && .MARINE.../ISSUED AT 300 AM/ LOW PRESSURE WILL CONTINUE TO WEAKEN AS IT MOVES IN OVER THE GREAT LAKES TODAY. WINDS WILL BE 15KTS OR LESS AND GENERALLY SOUTH AND EAST EARLY...BECOMING WEST BY TONIGHT...AS THE LOW PASSES BY. STRONG COLD FRONT DROPS IN LATE TONIGHT AND EARLY SUNDAY MORNING...AND PRESSURE GRADIENT TIGHTENS AS WINDS SHIFT MORE NNW DURING THE DAY TUESDAY. SMALL CRAFTS EXPECTED ALL NEARSHORE WATERS...AND SOME GALES ARE POSSIBLE...BUT NO HEADLINES JUST YET UNTIL WE CAN NAIL DOWN MORE OF THE SPECIFICS. PERIODS OF SNOW WILL GRADUALLY BECOME LAKE DOMINATED TONIGHT AND INTO MONDAY. SMD && .AVIATION.../ISSUED AT 1232 PM/...VALID FOR 18Z TAFS STORM SYSTEM FROM THE PLAINS HAS LIFTED INTO THE GREAT LAKES. THIS FEATURE WILL SLOWLY EXIT NORTHEAST OF THE REGION TONIGHT AND MONDAY...HOWEVER SFC TROUGHING/CYCLONIC FLOW WILL LINGER OVER THE NRN LAKES THROUGH THE TAF PERIOD. COMPLICATED CIG/VSBY FCST THIS AFTN THROUGH MONDAY AFTERNOON RANGING AT ANY TIME BTWN IFR AND VFR ...AS THE STORM SYSTEM EXITS NORTHEAST AND LAKE EFFECTS BECOME AN INFLUENCE. HOWEVER MOSTLY EXPECT MVFR CIGS/VSBYS ACROSS NORTHERN MICHIGAN THROUGH THE TAF PERIOD. SOUTHWEST SFC WINDS TODAY WILL TREND WEST TONIGHT...AND FINALLY NORTHWEST MONDAY ON BACK SIDE OF EXITING STORM SYSTEM. SWR && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. LH...NONE. LS...NONE. &&
Hazardous weather outlook, Dec 27, 3:07 AM EST, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 307 AM EST SUN DEC 27 2009 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 281300- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 307 AM EST SUN DEC 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE PASS ON ANY SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE. SMD
In the hours before
Local storm report, Dec 27, 9:48 AM EST, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
948 AM EST SUN DEC 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW SAULT STE. MARIE 46.48N 84.37W
12/27/2009 M4.0 INCH CHIPPEWA MI TRAINED SPOTTER
24 HR TOTAL THRU 9 AM. SNOWDEPTH 12 IN.
&&
SWRLocal storm report, Dec 27, 10:41 AM EST, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1041 AM EST SUN DEC 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW ENGADINE 46.12N 85.57W
12/27/2009 M3.5 INCH MACKINAC MI DEPT OF HIGHWAYS
24 HR TOTAL THRU 8 AM. SNOWDEPTH 6 IN.
&&
SWRThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 7:18 PM EST | Winter Weather Advisory | APX | Benzie, Manistee, Wexford | 8 hr |
| Dec 27, 3:44 PM EST | Winter Weather Advisory | APX | Antrim, Benzie, Cheboygan, Crawford, Emmet, Grand Traverse and 9 more | 36 hr |
| Dec 27, 3:47 PM EST | Gale Warning | APX | 37 hr |
Nearby
Small Craft Advisories in Michigan, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.